MAUDE Adverse Event Report: MEDTRONIC IRELAND IN.PACT ADMIRAL PACLITAXEL-ELUTING PTA BALLOON CATHETER; DRUG-ELUTING PERIPHERAL TRANSLUMINAL ANGIOPLASTY CATHETER

MEDTRONIC IRELAND IN.PACT ADMIRAL PACLITAXEL-ELUTING PTA BALLOON CATHETER; DRUG-ELUTING PERIPHERAL TRANSLUMINAL ANGIOPLASTY CATHETER
Catalog Number ADM06015013P
Medical Device Problem Codes Difficult to Remove (1528); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/14/2017
Type of Reportable Event Malfunction
Event or Problem Description
The physician intended to use an in.Pact admiral paclitaxel-eluting pta balloon catheter during procedure for treatment of the distal right sfa and popliteal artery.The calcified lesion exhibited little tortuosity and severe calcification with chronic total occlusion 100%.Artery diameter was 6mm with a lesion length of 200mm.Long cto using popliteal approach was reported.A non medtronic sheath and 0.018 wire were also used during procedure.Embolic protection was not used.A non medtronic inflation device was used during procedure with contrast/saline mix.There was no damage noted to the packaging.There was no issue noted when removing the device from the hoop/tray.The device was prepped per ifu with no issues identified.It is reported that the device or component detached, cracked, or fractured upon removal through the sheath.The break/fracture occurred at catheter.Removal difficulties were reported.There was difficulty removing the balloon following balloon inflation.The device did not pass through a previously deployed stent.Resistance was not encountered when advancing the device.Excessive force was used during withdrawal.Procedure was completed using brachial approach; access was obtained prior to event.There were no patient symptoms or complications associated with this event.

Brand Name
IN.PACT ADMIRAL PACLITAXEL-ELUTING PTA BALLOON CATHETER
Common Device Name
DRUG-ELUTING PERIPHERAL TRANSLUMINAL ANGIOPLASTY CATHETER
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
MDR Report Key6705113
Report Number9612164-2017-00870
Device Sequence Number13845685
Product Code ONU
UDI-Device Identifier00643169576353
UDI-Public00643169576353
Combination Product (Y/N)N
Initial Reporter StateOK
Initial Reporter CountryUS
PMA/510(K) Number
P140010
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/14/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/07/2018
Device Catalogue NumberADM06015013P
Device Lot Number0008251784
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/14/2017
Initial Report FDA Received Date07/12/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age73 YR
Patient Weight46